eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       WellConnected

Review: could Mirtazapine cause Drug abuse (Drug Abuse And Dependence)?





Summary: Drug abuse is found among people who take Mirtazapine, especially for people who are male, 20-29 old, have been taking the drug for < 1 month, also take medication Diazepam, and have Relapsing-remitting multiple sclerosis.

We study 17,075 people who have side effects while taking Mirtazapine from FDA and social media. Among them, 102 have Drug abuse. Find out below who they are, when they have Drug abuse and more.

You are not alone: join a mobile support group for people who take Mirtazapine and have Drug abuse >>>

Mirtazapine

Mirtazapine has active ingredients of mirtazapine. It is often used in depression. (latest outcomes from Mirtazapine 17,934 users)

Drug abuse

Drug abuse has been reported by people with pain, depression, back pain, stress and anxiety, drug dependence.(latest reports from Drug abuse 19,619 patients)

On Dec, 8, 2014: 17,075 people reported to have side effects when taking Mirtazapine. Among them, 149 people (0.87%) have Drug Abuse.

Trend of Drug abuse in Mirtazapine reports

Time on Mirtazapine when people have Drug abuse * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Drug abuse94.12%5.88%0.00%0.00%0.00%0.00%0.00%

Gender of people who have Drug abuse when taking Mirtazapine * :

FemaleMale
Drug abuse38.51%61.49%

Age of people who have Drug abuse when taking Mirtazapine * :

0-12-910-1920-2930-3940-4950-5960+
Drug abuse0.00%0.00%1.49%35.82%16.42%20.90%14.18%11.19%

Top conditions involved for these people * :

  1. Relapsing-remitting multiple sclerosis (12 people, 8.05%)
  2. Depression (11 people, 7.38%)
  3. Pain (6 people, 4.03%)
  4. Suicide attempt (4 people, 2.68%)
  5. Ill-defined disorder (4 people, 2.68%)

Top co-used drugs for these people * :

  1. Diazepam (31 people, 20.81%)
  2. Trazodone hcl (25 people, 16.78%)
  3. Lorazepam (22 people, 14.77%)
  4. Acetaminophen (17 people, 11.41%)
  5. Alprazolam (15 people, 10.07%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Drug Abuse while taking Mirtazapine?

You are not alone! Join a mobile support group:
- support group for people who take Mirtazapine and have Drug Abuse
- support group for people who take Mirtazapine
- support group for people who have Drug Abuse

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Mirtazapine, Drug abuse

You may be interested at these reviews (Write a review):

  • Transition from mirtazapine to cymbalta (bipolar ii) 6 week duration taken in conjunction with seroquel, propranalol and implanon
    In early September I approached my Psychiatrist to report that I was having sleep paralysis episodes as well as insatiable appetite. I had put on about 20lb in the space of 6 months since the sleep paralysis started.

    My Psychiatrist opted to wean me off the Mirtazapine and onto Cymbalta. I have now been on 60mg of Cymbalta for about 4 weeks and completely titrated off the Mirtazapine.

    I have noted that since switching to Cymbalta that I no longer have the insatiable appetite, nor have I had any further sleep paralysis episodes (though I have had a brain MRI to rule out any physiological issues - yet to receive results).

    I have noticed that I have had mild to moderate rolling nausea with the Cymbalta and that I now have food aversions. Food does not interest me as much anymore and I find that certain foods (mostly processed snacks) are no longer palatable. I also find that I become full after much smaller meal portions.

    I have found that I can no longer drink wine or spirits because they now taste awful however I can still tolerate certain brands of beer. I also no longer enjoy drinking cola.

    I am also on the Implanon Implant. I have had this implant inserted for about 12 months and my cycles have been rather regular. Since starting the Cymbalta I have had some breakthrough bleeding yet my periods have not been as painful, though they have been heavier and longer.

    My Psychiatrist will commence titrating me off the Seroquel in about two weeks and onto Topamax as it is his belief it will be less sedating than the Seroquel and that it will hopefully help as a mood stabiliser, treat my migraines and allow me to come off the Propranolol. he also hopes that I am able to loose some of the weight gained since the sleep paralysis episodes started.

    As a side note regarding the Propranolol, I have naturally low blood pressure and I find while Propranalol is generally an effective migraine prophylactic, (I do get some breakthrough migraines) it does make my blood pressure even lower which leads to dizziness and faintness when I stand up too quickly from a recumbent position.
    Reply
  • Patients having false positives while on remeron
    I have had a few patients complain they are failing drug tests for Amphetamines while on remeron, and have claimed to have not used any type of Amphetamine or any (Mixed Salts). These patients are all or were on probation, parole, or under some stipulation. Iv realized most of these patients are taking another psych med. The list consists of insomnia meds such as Ambien(zolpidem), Sonata(zaleplon),Lunesta(eszopiclone). Also the Anti-Depressants Lexapro (escitalopram)and Prozac (fluoxetine). One of my patients was on Diazepam (Valium). I have switched medicines, particularly the Ambien, Lexapro, and Prozac have reversed the false negative. I prescribe many of my patients remeron. I'm a big believer in its effects on my patients moods and everyday depression. I have heard this happening before, but this was the first time I have ever had this happen to one of my own patients.(These were 5 separate patients in the span of 16 months) Of course none of these patients were criminalized based on lab results, but the issue still lies there. I know this is common for a lot of script meds to give false positives for narcotics. This is just obviously one I am putting out there. Let me know if anyone has experienced something similar.
    Reply
  • 91 year old when awaken in morning confused
    91 year old with emphysema. Uses Nebulizer 3x daily, oxygen, zocor, levothyroid wakes up in morning increasingly confused. Clears during day.
    Reply

More reviews for: Mirtazapine, Drug abuse

Comments from related drug studies (Check your drugs):

  • My mother has overactive bladder symptoms. She has tried oxybutin, vesicare and now myrbetriq. She had increased confusion with oxybutin and vesicare...so we stopped taking them. Now she has been taking myrbetriq for a week now and I am wondering if I am seeing increased confusion again even thou ...
    Reply
  • Recently went in to treatment to get off of a hydrocodone addiction following neck surgery. The doctor staryed me on suboxone. This is the second time i was treated for this because i have been on a pain management program for neck problems. The dr drug screens me everytime i go there. While in ...
    Reply
  • Was diagnosed with MRSA following neck surgery. I had been on vancomycin 2g twice a day via IV. My trough levels were not reaching "therapeutic" levels so I was switched to Bactrim DS in late July. Wound is still open and painful. About three days ago I noticed blisters on my chest. I had shingles t ...
    Reply
  • i have a hot face on a daily basis, and i get hot flushes on a daily basis since march 2014. i have noticed mild flushing before that when i started taking it 2 years ago but its only gotten bad since march 2014
    Reply
  • i'm pretty much the most comlex case 4 psychiatrists, 3 psychologists, a nuero scientist/adult mood disorder specialised doctor, 3 gp's, 2 naturopaths and an adhd specialist have ever come accross. i'm basically a pharmacy on legs with over 32types of medications tried in 13 months including those i ...
    Reply

More related studies for: Mirtazapine, Drug abuse

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2014 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.